Alert archive / Pennsylvania / Frost Advisories in 2006
Frost Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 6, 2006, 5:55 AM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It took effect at Oct 7, 2006, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 5:55 AM EDT (09:55 UTC)
- In effect from
- Oct 7, 2006, 12:00 AM EDT
- Expired
- Oct 7, 2006, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 060955 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 555 AM EDT FRI OCT 6 2006 OHZ014-PAZ002-003-061800- /O.NEW.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 555 AM EDT FRI OCT 6 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY FOR INLAND AREAS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. SCATTERED FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY IN LOW LYING AND OUTLYING AREAS SHELTERED FROM THE WIND. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS71 KCLE 061735 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 135 PM EDT FRI OCT 6 2006 OHZ014-PAZ002-003-070145- /O.CON.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 135 PM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. SCATTERED FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY IN LOW LYING AND OUTLYING AREAS SHELTERED FROM THE WIND. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ THOMPSON
000 WWUS71 KCLE 070139 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 939 PM EDT FRI OCT 6 2006 OHZ014-PAZ002-003-071200- /O.CON.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 939 PM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY IN LOW LYING AND OUTLYING AREAS SHELTERED FROM THE WIND. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:25 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 6, 3:25 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 325 AM EDT FRI OCT 6 2006 .SHORT TERM (TODAY THROUGH SUNDAY)... ENOUGH BREEZE AND CLOUDS EARLY THIS MORN THAT FROST WILL BE MINIMAL. FAR EASTERN COUNTIES STILL GETTING CAUGHT BY SOME MID/HI CLOUDS. LAKE CLOUDS HAVE EXPANDED OVER CENTRAL LAKE ERIE WESTWARD TO SANDUSKY AS NE FLOW CONTINUES. THINK THIS WILL BE THE CASE TODAY AS COLDEST AIR ALOFT PUSHES SOUTH AND NE FLOW IS DEEP WITH LITTLE SHEER. AN ISOLATED LAKE EFFECT RAIN SHOWER NOT OUT OF THE QUESTION THIS MORN AS GOOD BOUNDARY LAYER CONVERGENCE CONTINUES BUT NOT ENOUGH CHANCE TO MENTION IN FORECAST. NE FLOW DECREASES TNGT AND SOME SHEAR DEVELOPS AS SURFACE HIGH SKIRTS BY TO THE NORTH. SKIES WILL BECOME MAINLY CLEAR. NOT CONVINCED WIND WILL TOTALLY DIE TONIGHT BUT WILL BECOME VERY LIGHT AND WILL DECOUPLE IN PROTECTED AREAS SO A BETTER CHANCE OF FROST TNGT. MIN TEMPS WILL BE MARGINAL FOR A WIDESPREAD FROST BUT PATCHY FROST LIKELY ESPECIALLY IN NORMALLY COLDER INLAND SPOTS ACROSS ENTIRE FORECAST AREA. WILL MENTION PATCHY FROST ALL ZONES AND POST FROST ADVISORY EXTREME INLAND NE OH/NW PA WHERE THERE IS THE BEST CHANCE OF WIDESPREAD MIN TEMPS IN LOWER/MID 30S. PLENTY OF SUNSHINE AND MODERATING TEMPS THIS WEEKEND AS STRONG RIDGING AND SUBSIDENCE DEVELOP BETWEEN EAST COAST CLOSED LOW AND TROUGH WELL TO THE WEST. THINK THE GFS IS TOO ENTHUSIASTIC WITH LOW LEVEL MOISTURE SPREADING ACROSS FCST AREA FROM THE EAST ALTHOUGH CERTAINLY COULD BE SOME FAIR WEATHER CUMULUS SAT. TEMPS TODAY SHOULD BE SIMILAR TO YESTERDAY. WILL BE CLOSER TO COLDEST GUIDANCE TEMPS FOR TNGT AS SOME LOCATIONS WILL DECOUPLE AND WITH LOW DEWPOINTS WILL SEE SOME OF THE COLDEST TEMPS SO FAR THIS SEASON. GUIDANCE TEMPS SIMILAR TOMORROW AND CLOSE TO CURRENT FCST SO WILL NOT MAKE MANY CHANGES. THINK THE WIND MAY TRY AND DECOUPLE SAT NGT SO WENT CLOSER TO COLDER MIN TEMP GUIDANCE. && .LONG TERM (SUN NGT-THU)... MODELS SEEM TO BE CONVERGING ON SIMILAR SOLUTION EARLY NEXT WEEK BRINGING NEXT COLD FRONT SOUTH ON MONDAY WITH LITTLE MOISTURE. FRONT ESSENTIALLY WASHES OUT BY TUE. NOT SURE THERE WILL BE MUCH RETURN FLOW WAA SHOWERS AS MOST WIND TRAJECTORIES WILL STILL BE ORIGINATING FROM DRY HIGH PRESSURE TO THE EAST. AS TROUGH AND FRONT GET CLOSER WEDNESDAY AND THURSDAY THERE WILL BE A BETTER CHANCE OF SHOWERS/STORMS AND HAVE UPPED POPS JUST A BIT WED NGT AND THUR. ALSO TWEAKED TEMPS UP A BIT MID WEEK IN SOUTH FLOW AHEAD OF NEXT FRONT. NO OTHER CHANGES TO LONG TERM PORTION OF FCST. YESTERDAYS LONG TERM DISCUSSION FOLLOWS... MODELS IN GENERAL AGREEMENT WITH HIGH PRESSURE MOVING EAST SUNDAY AND A WEAK AND DRY COLD FRONT MOVING THROUGH SUNDAY NIGHT AND THEN THE RIDGE BUILDS IN QUICKLY. A THREAT OF SHOWERS WITH AN OCCLUDED FRONT WEDNESDAY. AT THIS TIME WILL CONTINUE WITH THE SLIGHT CHANCE AS IT SEEMS WEAK. STRONGER COLD FRONT MOVES IN FOR THURSDAY WITH PLENTY OF COLD AIR MOVING IN THURSDAY NIGHT. WILL GO WITH THE HIGHEST POPS AHEAD OF THE COLD FRONT THURSDAY. GUIDANCE TEMPERATURES LOOK GOOD. && .AVIATION(06Z-06Z)... STRONG HIGH PRESSURE LOCATED OVER THE CENTRAL GREAT LAKES WILL DOMINATE THE WEATHER TODAY. EXPECT GUSTY NE FLOW TO CONTINUE OVER THE ENTIRE FORECAST AREA. 850 MB TEMPS HOVERING AROUND ZERO...SO EXPECT LAKE EFFECT CLOUDS TO REMAIN OVER THE ERN 2/3 OF THE FORECAST AREA WITH MOST LOCATIONS BKN-OVC035 WITH PATCHY BKN025. AN ISOLATED SHOWER OR TWO IS POSSIBLE IN THE FDY-CLE-MFD AREA AS SOME GOOD LOW LEVEL CONVERGENCE SET UP OVER ERN LAKE ERIE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FROST ADVISORY LATE TNGT INLAND ASHTABULA COUNTY. PA...FROST ADVISORY LATE TNGT INLAND NW PA. && SHORT TERM...KOSARIK LONG TERM...KIELTYKA/KOSARIK AVIATION...DJB
Hazardous weather outlook, Oct 6, 5:35 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 535 AM EDT FRI OCT 6 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-070945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 535 AM EDT FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING INLAND FROM LAKE ERIE...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Pennsylvania, 2006Frost Advisories in Ohio, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.